Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 16, 2018, 1:16 PM EDT for Lumpkin County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2018, 1:16 PM EDT (17:16 UTC)
- Expired
- Jun 16, 2018, 1:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 141 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:24 PM EDT | TSTM WND DMG | 4 Wnw Dahlonega, GA | REPORT OF POWERLINES DOWN AT THE INTERSECTION OF HORTON RD. AND ARBORVIEW DR. IN LUMPKIN COUNTY, GA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WUUS52 KFFC 161716
SVRFFC
GAC187-161745-
/O.NEW.KFFC.SV.W.0136.180616T1716Z-180616T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
116 PM EDT SAT JUN 16 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Lumpkin County in north central Georgia...
* Until 145 PM EDT.
* At 115 PM EDT, a severe thunderstorm was located near Dahlonega,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dahlonega, Garland, Porter Springs and Auraria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3462 8388 3461 8386 3458 8386 3446 8389
3446 8391 3447 8391 3447 8393 3445 8392
3442 8398 3446 8410 3447 8410 3449 8413
3464 8410 3465 8387
TIME...MOT...LOC 1715Z 279DEG 4KT 3454 8404
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:47 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 10:47 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1047 AM EDT Sat Jun 16 2018 .UPDATE... Ongoing forecast looks in good shape as area of stratus and fog continues to burn off from north to south. East of this area, already seeing mixed layer CAPE values in excess of 2500 J/KG and with convective temp already reached, should not be long for development. Current gradient portrayed in grid looks on target with best chances over SW zones but may beef up values on east portion given aforementioned instability. && Deese && .PREV DISCUSSION... /issued 729 AM EDT Sat Jun 16 2018/ PREV DISCUSSION... /Issued 356 AM EDT Sat Jun 16 2018/ SHORT TERM /Today through Sunday/... High pressure ridge aloft is centered over the ARKLATEX, while a longwave trough is situated along the eastern seaboard. A shear axis is bi-secting the state of GA. At the surface, a weak frontal boundary continues across northern GA. Hi-res models are showing isolated to scattered coverage of storms today. Do think there will be two main areas for convective development today, the higher terrain of NE GA and areas along and south of I-20. A bit more coverage is expected on Sunday, as cooler temperatures aloft will serve to steepen the lapse rates a bit. Steering flow remains aob 10kt for today, so storms will continue to be slow moving, heavy rain producers. Winds are bit higher in the boundary layer on Sunday, so storms will move a bit more, but remain locally heavy rainfall producers. As usual, strong storms are likely each day producing gusty winds, frequent lightning strikes and locally heavy rainfall. Isolated severe thunderstorms cannot be ruled out. Any severe thunderstorm that develops will have the potential to produce damaging wind gusts and hail. If you have outdoor plans this weekend, keep weather aware. If you hear thunder, you are close enough to be struck by lightning. Also, heat indices will creep into the upper 90s today and will be in the lower to middle 90s on Sunday. If you will be outdoors for long periods of time, take breaks to cool off and stay hydrated. NListemaa LONG TERM /Sunday Night through Friday/... Extended period continues to be largely dominated by broad high pressure ridge over the eastern US. Weak low pressure over the state will dampen out by Monday, though the better moisture will remain over the state. The high pressure ridge will help to suppress diurnal convection somewhat, but there remains enough moisture, instability and heating to trigger isolated to scattered convection each afternoon and evening. Ridge axis moves eastward by mid week, and shifts over the Atlantic late in the week, as low pressure approaches the Tennessee Valley from the Midwest. Have continued with slightly higher pops for the latter half of the week as the diminishing ridge influence allows for better precip coverage. Expect slightly higher than normal temperatures through the week with highs generally in the 90s and lows in the 70s. 31 AVIATION... 12Z Update... LIFR cigs at a few of the northern airports this morning, with IFR at the southern airports this morning. Low clods and stratus should lift through mid morning with afternoon cigs 035-040. For now, the best chances for sct convection are in the south. Winds will once again be an issue today. Early morning light/variable/SW flow will switch to the SE during the early afternoon. SW flow expected once again after sunset. //ATL Confidence...12Z Update... MED confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 91 70 90 70 / 40 40 40 20 Atlanta 89 72 87 72 / 40 40 50 30 Blairsville 86 65 85 65 / 40 40 50 30 Cartersville 91 70 88 69 / 40 30 50 40 Columbus 88 73 88 72 / 40 40 40 30 Gainesville 89 70 88 70 / 40 30 40 30 Macon 90 72 89 72 / 40 40 40 20 Rome 92 71 89 70 / 30 30 50 30 Peachtree City 89 70 87 70 / 40 40 50 30 Vidalia 90 73 90 73 / 40 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Jun 16, 4:54 AM EDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 454 AM EDT Sat Jun 16 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 454 AM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Better coverage is expected to be south of Interstate 20 and over the northeast Georgia mountains. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 16, 12:34 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT SAT JUN 16 2018
GAZ013>015-161700-
Dawson GA-Pickens GA-Lumpkin GA-
1234 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...EASTERN PICKENS AND
SOUTHWESTERN LUMPKIN COUNTIES UNTIL 100 PM EDT...
At 1233 PM EDT...a strong thunderstorm was over Fausett Lake, or 9
miles east of Jasper...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dawsonville, Amicalola Falls State Park, Sequoyah Lake, Len Foote
Hike Inn, Lake Tamarack, Hollis Lathem Reservoir, Auraria,
Marblehill, McKee, Juno and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3447 8402 3433 8424 3433 8426 3438 8426
3438 8432 3452 8441 3458 8431 3457 8429
3457 8426 3460 8426 3460 8422 3461 8421
TIME...MOT...LOC 1633Z 322DEG 7KT 3452 8427
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 16, 1:03 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
103 PM EDT SAT JUN 16 2018
GAZ013>016-021-023-161745-
Hall GA-Dawson GA-Cherokee GA-Pickens GA-White GA-Lumpkin GA-
103 PM EDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...DAWSON...
NORTHEASTERN CHEROKEE...SOUTHEASTERN PICKENS...SOUTHERN WHITE AND
SOUTHERN LUMPKIN COUNTIES UNTIL 145 PM EDT...
At 102 PM EDT...a line of strong thunderstorms was along a line
extending from near Cleveland to Tate...and moving southeast at 10
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dahlonega, Jasper, Cleveland, Dawsonville, Ball Ground, Nelson,
Clermont, Dougherty, Marblehill, Mossy Creek, Juno, Silver City,
Murrayville, Lake Tamarack, Hollis Lathem Reservoir, Auraria, Tate,
Reavis Mountain, Garland and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3453 8363 3451 8367 3443 8362 3433 8411
3433 8426 3430 8426 3427 8442 3447 8450
3465 8379
TIME...MOT...LOC 1702Z 325DEG 9KT 3458 8384 3445 8438
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 15, 8:37 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jun 15, 8:42 PM EDT | Special Weather Statement | FFC | Greene | 33 min |
| Jun 15, 8:50 PM EDT | Special Weather Statement | FFC | Warren | 25 min |
| Jun 16, 12:34 PM EDT | Special Weather Statement | FFC | Dawson | 26 min |
| Jun 16, 1:03 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 42 min |
| Jun 16, 1:39 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jun 16, 2:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jun 16, 3:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jun 16, 4:13 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| Jun 16, 4:33 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Jun 16, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 31 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | FFC | Paulding | 28 min |
| Jun 16, 5:27 PM EDT | Special Weather Statement | FFC | Morgan | 33 min |
| Jun 16, 5:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 16, 5:44 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jun 16, 5:54 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Jun 16, 6:05 PM EDT | Special Weather Statement | FFC | Hancock, Morgan | 25 min |
| Jun 16, 6:07 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson | 23 min |
| Jun 16, 6:12 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jun 16, 6:18 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jun 16, 6:24 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Jun 16, 6:27 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson | 33 min |
| Jun 16, 6:28 PM EDT | Special Weather Statement | FFC | Hancock | 32 min |
| Jun 16, 6:41 PM EDT | Special Weather Statement | FFC | Banks, Hall | 34 min |
| Jun 16, 6:43 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Jun 16, 6:57 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 33 min |
| Jun 16, 7:14 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jun 16, 7:27 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Washington | 33 min |
| Jun 16, 7:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Jun 16, 7:52 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 38 min |
| Jun 16, 7:57 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Taliaferro, Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.